Alert archive / South Dakota / Heat Advisories in 2021
Heat Advisory 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Jul 26, 2021, 3:11 AM CDT for 4 states. It took effect at Jul 27, 2021, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 3:11 AM CDT (08:11 UTC)
- In effect from
- Jul 27, 2021, 12:00 PM CDT
- Expired
- Jul 27, 2021, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 31.3
The text
As transmitted.
848 WWUS73 KFSD 260811 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 311 AM CDT Mon Jul 26 2021 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-261615- /O.NEW.KFSD.HT.Y.0006.210727T1700Z-210728T0200Z/ /O.NEW.KFSD.EH.A.0001.210728T1700Z-210729T0200Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 311 AM CDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...For the Heat Advisory, heat index values up to 105 expected. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 107 possible. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. This includes the Tribal Lands of the Yankton Sioux Tribal Nation and the Flandreau Santee Sioux Tribal Nation. * WHEN...For the Heat Advisory, from noon to 9 PM CDT Tuesday. For the Excessive Heat Watch, from Wednesday afternoon through Wednesday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
6 follow-up statements
964 WWUS73 KFSD 261946 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 246 PM CDT Mon Jul 26 2021 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-270400- /O.CON.KFSD.HT.Y.0006.210727T1700Z-210728T0200Z/ /O.CON.KFSD.EH.A.0001.210728T1700Z-210729T0200Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 246 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...For the Heat Advisory, heat index values up to 105 expected. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 110 possible. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. This includes the Tribal Lands of the Yankton Sioux Tribal Nation and the Flandreau Santee Sioux Tribal Nation. * WHEN...For the Heat Advisory, from noon to 9 PM CDT Tuesday. For the Excessive Heat Watch, from Wednesday afternoon through Wednesday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
472 WWUS73 KFSD 270306 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1006 PM CDT Mon Jul 26 2021 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-271115- /O.CON.KFSD.HT.Y.0006.210727T1700Z-210728T0200Z/ /O.CON.KFSD.EH.A.0001.210728T1700Z-210729T0200Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 1006 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...For the Heat Advisory, heat index values up to 105 expected. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 110 possible. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. This includes the Tribal Lands of the Yankton Sioux Tribal Nation and the Flandreau Santee Sioux Tribal Nation. * WHEN...For the Heat Advisory, from noon to 9 PM CDT Tuesday. For the Excessive Heat Watch, from Wednesday afternoon through Wednesday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
018 WWUS73 KFSD 270808 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 308 AM CDT Tue Jul 27 2021 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-271615- /O.CON.KFSD.HT.Y.0006.210727T1700Z-210728T0200Z/ /O.CON.KFSD.EH.A.0001.210728T1700Z-210729T0200Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 308 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...For the Heat Advisory, heat index values up to 105 expected. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 108 possible. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. This includes the Tribal Lands of the Yankton Sioux Tribal Nation and the Flandreau Santee Sioux Tribal Nation. * WHEN...For the Heat Advisory, from noon today to 9 PM CDT this evening. For the Excessive Heat Watch, from Wednesday afternoon through Wednesday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
728 WWUS73 KFSD 271532 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1032 AM CDT Tue Jul 27 2021 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-272345- /O.CON.KFSD.HT.Y.0006.210727T1700Z-210728T0200Z/ /O.CON.KFSD.EH.A.0001.210728T1700Z-210729T0200Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 1032 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...For the Heat Advisory, heat index values up to 104 expected. For the Excessive Heat Watch, dangerously hot conditions with heat index values up to 107 possible. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. This includes the Tribal Lands of the Yankton Sioux Tribal Nation and the Flandreau Santee Sioux Tribal Nation. * WHEN...For the Heat Advisory, until 9 PM CDT this evening. For the Excessive Heat Watch, from Wednesday afternoon through Wednesday evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
221 WWUS73 KFSD 271922 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 222 PM CDT Tue Jul 27 2021 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-280330- /O.UPG.KFSD.EH.A.0001.210728T1700Z-210729T0200Z/ /O.NEW.KFSD.HT.Y.0007.210728T1700Z-210729T0200Z/ /O.CON.KFSD.HT.Y.0006.000000T0000Z-210728T0200Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 222 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... * WHAT...For heat index values as high as around 105. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. This includes the Tribal Lands of the Yankton Sioux Tribal Nation and the Flandreau Santee Sioux Tribal Nation. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
401 WWUS73 KFSD 280156 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 856 PM CDT Tue Jul 27 2021 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-281000- /O.EXP.KFSD.HT.Y.0006.000000T0000Z-210728T0200Z/ /O.CON.KFSD.HT.Y.0007.210728T1700Z-210729T0200Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 856 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 104 expected. * WHERE...Portions of central, east central, south central and southeast South Dakota, northeast Nebraska, northwest and west central Iowa and southwest Minnesota. This includes the Tribal Lands of the Yankton Sioux Tribal Nation and the Flandreau Santee Sioux Tribal Nation. * WHEN...Noon to 9 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jul 25, 10:41 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 10:41 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1041 PM CDT Sun Jul 25 2021 .SHORT TERM...(This Evening through Monday Night) Issued at 246 PM CDT Sun Jul 25 2021 Spotty convective chances are the main challenge for the near-term. On the larger scale, we have an area of low pressure in western SD, with a weak boundary extending east-northeast into northeast SD. Meanwhile, a subtle upper level wave is seen in water vapor entering the western Dakotas. This wave may interact with the boundary by early evening, bringing a small chance of storms into our northwest this evening, and if this occurs, inverted-V soundings and DCAPE values above 1000J/kg would support an isolated strong wind threat. Slightly greater potential for a few storms appears to be in far north to northeast portions of the forecast area later tonight, as a modest southwesterly low level jet develops across the area. Nose of the jet focused near/northeast of the Buffalo Ridge, and will carry higher pops for the overnight period in this area. DCAPE values not quite as strong with this activity, but still quite a deep layer of dry sub-cloud air to accelerate the low level jet to the surface, so an isolated strong wind threat will continue. The convective forecast becomes more muddled for Monday, dependent on whether activity linger across northeast portions of our forecast area into the later morning hours, as depicted by several HRRR runs today. Tend to think this projection is overdone, as the waning LLJ convergence should be pushing off to the northeast, so have trended pops downward through the morning hours. Could still be a few weak boundaries lingering from overnight convection, but diurnal mixing should reestablish a primarily southerly flow across the forecast area, with consensus showing the main warm front again from central SD into central MN by late Monday into Monday night. Cannot totally rule out a few stray storms into southwest MN Monday night, but as with later tonight, think main focus for activity will be off to our north/northeast. Aside from these uncertain convective chances, the next 24-36 hours will feature modest humidity levels with dew points largely in the 60s tonight through Monday night. Abundant smoke aloft as indicated by HRRR Smoke model will have a continued impact on high temps, and have nudged readings for Monday down a few degrees from previous forecast. .LONG TERM...(Tuesday through Sunday) Issued at 246 PM CDT Sun Jul 25 2021 Heading into midweek, Tuesday-Wednesday continue to look like our period of greatest concern with regard to excessive heat/humidity. Very strong upper ridge builds into the northern Plains, with both NAEFS and ECMWF ensembles depicting 500mb heights across eastern SD/northeast NE near the highest in the climatological period by early Wednesday morning. Heat begins to build into our western CWA in earnest on Tuesday, before extending eastward on Wednesday as the thermal ridge is flattened by an approaching cold front. Low level temperature projections support highs in the mid 90s to low triple digits, though question remains if we mix high enough to attain these temperatures, how will the dew points respond. With evapotranspiration nearing its peak, overnight/morning dew points in the upper 60s to lower 70s seem reasonable. But soundings show plenty of dry air aloft, so suspect these may drop off a bit more than indicated. Confidence not quite high enough to adjust these values 2-3 days out, but will be something to consider in later forecasts. Almost certainly will see some variety of excessive heat headlines for these days, but given the uncertainty in dew points/humidity levels, still unsure whether that headline will be an advisory or warning. Relief comes in Wednesday night through the end of the week, as the upper ridge is flattened in response to a stronger jet diving southeast from the Canadian Prairies into the western Great Lakes. Transition to northwest flow may bring a somewhat more active pattern for the latter half of the week, with temperatures cooling off to much closer to normal && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1039 PM CDT Sun Jul 25 2021 Remnant scattered showers and isolated thunderstorms continue to move across portions of the area west of I-29, now moving south/southeasterly. Could see some more redevelopment of showers and thunderstorms along and north of the highway 14 corridor through tomorrow morning, but confidence not high enough to include in the HON TAF at this time. Winds will become gusty tomorrow morning predominantly from the south, with gusts in the 15-25 mph range throughout the afternoon. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM...JH AVIATION...APT
Hazardous weather outlook, Jul 25, 4:53 AM CDT, 22 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 453 AM CDT Sun Jul 25 2021 MNZ071-072-097-SDZ038>040-052>058-261000- Lincoln-Lyon-Pipestone-Beadle-Kingsbury-Brookings-Jerauld-Sanborn- Miner-Lake-Moody-Brule-Aurora- 453 AM CDT Sun Jul 25 2021 This Hazardous Weather Outlook is for southwest Minnesota, central South Dakota, east central South Dakota and south central South Dakota. .DAY ONE...Today and tonight. Isolated thunderstorms may develop this evening. Some storms could become strong to severe with damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Much above normal temperatures will build into the area on Tuesday and Wednesday. Afternoon heat indices could be as high as 100 to 110 on those days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early tonight. IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-098-NEZ013-014- SDZ050-059>071-261000- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson-Rock-Dixon- Dakota-Gregory-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Union- 453 AM CDT Sun Jul 25 2021 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Much above normal temperatures will build into the area on Tuesday and Wednesday. Afternoon heat indices could be as high as 100 to 110 on those days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:19 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 26 min |
| Jul 26, 3:11 AM CDT | Excessive Heat Watch | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 35 hr |
Nearby
Heat Advisories in South Dakota, 2021Heat Advisories in Iowa, 2021Heat Advisories in Minnesota, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.